MAUDE Adverse Event Report: ATRION MEDICAL PRODUCTS, INC. ATRION QL6015; 17541

ATRION MEDICAL PRODUCTS, INC. ATRION QL6015; 17541
Model Number QL6015
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt of the complaint device, a visual inspection was conducted.There were no anomalies noted in the visual inspection.After the visual inspection was completed, the device was decontaminated and functional testing was conducted per atrion work instruction 91639.The device was connected to a pressure indicator and was filled with distilled water and aspirated.The latch was engaged and the plunger was rotated clockwise to pressurize the device.As the pressure increased, the gauge moved accordingly with no hesitation and was within tolerance at 2, 7, and 15 atm.Functional testing was continued, which consisted of pressure decay, pressure leak, vacuum capability testing, and unlatch force testing.The device passed all functional testing with no anomalies noted.The gauge operated accordingly throughout all testing by moving to the vacuum zone when vacuum capability testing was performed.Following the successful functional testing, an attempt was made to replicate the problem described by the customer.The ql6015 inflation device was filled with approximately 14cc's of water.After manually pushing the plunger by hand to deliver water into the attached balloon, the pressure was at approximately 2.0 atm.The device was then latched and the plunger rotated clockwise to bottom out while reaching an end pressure of 7 atm.The device was then unlatched and vacuum was pulled which emptied the balloon.Throughout testing, the complaint device functioned as expected with no anomalies.Therefore atrion has not confirmed this complaint because the device passed all functional testing with no anomalies.
 
Event or Problem Description
The atrion ql6015 was being used during a tavi procedure to place a 32 mm myval (manufactured by meril) with the delivery system navigator on which the inflation device was connected and filled with contrast.During the procedure when the crimped valve was placed in the aortic annuals, the locking mechanism on the inflation device was released and the piston pushed forward to the bottom.When the operator wanted to pull back the piston, it was impossible to redraw the piston to deflate the balloon in the delivery system.The staff did state the system was unlocked during the episode.They deflated the balloon during the procedure using a stopcock with a syringe.During the event, the patient went into cardiac arrest and cardiac massage was performed, the patient recovered from the event and is without symptoms.

Brand Name
ATRION QL6015
Common Device Name
17541
Manufacturer (Section D)
ATRION MEDICAL PRODUCTS, INC.
1426 curt francis road
arab AL 35016
MDR Report Key11012411
Report Number1043729-2020-00002
Device Sequence Number4563336
Product Code MAV
UDI-Device Identifier00856877002179
UDI-Public00856877002179
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K032840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberQL6015
Device Catalogue Number96314
Device Lot Number96314060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIL MYVAL 32MM, TAVI VALVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight80